The government behavioural constraint in rational expectations models

Nobay, A.R. and Peel, David (1982) The government behavioural constraint in rational expectations models. Economics Letters, 9 (3). pp. 221-227. ISSN 0165-1765

Full text not available from this repository.


Models with rationalexpectations typically include state variables whose values are controlled by the government. Hence, the need to specify behavioural rules for the authorities. Our purpose is to show, in the context of a well-known Cagan type model of the demand for money, that the assumption of rationalexpectations imposes the hitherto neglected requirement of rationality of the postulated behaviour of government. In particular the occurance of non-unique solutions highlights the need for a rational choice between these on grounds other than mathematical convenience or ad hoc economic assumptions of minimum variance, terminal conditions etc.

Item Type: Journal Article
Journal or Publication Title: Economics Letters
Uncontrolled Keywords: /dk/atira/pure/researchoutput/libraryofcongress/hb
Departments: Lancaster University Management School > Economics
ID Code: 55914
Deposited By: ep_importer_pure
Deposited On: 17 Jul 2012 13:44
Refereed?: Yes
Published?: Published
Last Modified: 30 Sep 2019 16:45

Actions (login required)

View Item View Item